MAUDE Adverse Event Report: AVANOS MEDICAL INC. MICROCUFF ADULT ENDOTRACHEAL TUBE; VAP MICROCUFF ENDOTRACHEAL TUBES

AVANOS MEDICAL INC. MICROCUFF ADULT ENDOTRACHEAL TUBE; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 35215
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Extubate (2402)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 03 feb 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Avanos medical inc.Received a single report that referenced six different incidences, which were associated with separate units, involving different patients.This is the fifth of six reports.Refer to 3011270181-2020-00018 for the first report.Refer to 3011270181-2020-00019 for the second report.Refer to 3011270181-2020-00020 for the third report.Refer to 3011270181-2020-00021 for the fourth report.Refer to 3011270181-2020-00023 for the sixth report.It was reported that over the past 21-30 days the user facility experienced multiple incidents of the ett [endotracheal tube] developing tears in the cuff.The tears occurred during use with multiple doctors who were all very familiar with using the product.No patient injuries; however, all incidents required patient to be reintubated.Additional information received from the customer on 28-jan-2020 indicated "we had a total of 6 ett changes due to cuff failure.It was not the same patient each time.The tears were noted in the cuff itself upon removal of the ett, but was not noted prior to inspection.".

Brand Name
MICROCUFF ADULT ENDOTRACHEAL TUBE
Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key9670396
Report Number3011270181-2020-00022
Device Sequence Number14181216
Product Code BTR
UDI-Device Identifier10680651352153
UDI-Public10680651352153
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K113333
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number35215
Device Catalogue Number103521505
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2020
Initial Report FDA Received Date02/05/2020
Patient Sequence Number1